A 31-year-old female asked:
My daughter(11yr) has been taking liquid zantac (ranitidine) for 2 weeks for gerd. she now has diarrhea and rotten egg smelling burps. what could be causing this?
1 doctor answer • 1 doctor weighed in
Family Medicine 57 years experience
Needs to be checked: Rotten egg smelling burps and diarrhea needs to be checked by your primary care doctor or a GI specialist.It may be due to
1 gastric emptying problem(motility problem)
2giardia lambia infection
3small intestine bacterial overgrowth
4 from sulphur containing foods
4.5k viewsAnswered >2 years ago
Last updated Apr 4, 2021
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $39!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.